×

Stochastic mortality under measure changes. (English) Zbl 1226.91022

Summary: We provide a self-contained analysis of a class of continuous-time stochastic mortality models that have gained popularity in the last few years. We describe some of their advantages and limitations, examining whether their features survive equivalent changes of measures. This is important when using the same model for both market-consistent valuation and risk management of life insurance liabilities. We provide a numerical example based on the calibration to the French annuity market of a risk-neutral version of the model proposed by R. Lee and L. Carter [“Modeling and forecasting the time series of US mortality”. J. Am. Stat. Assoc. 87, 659–671 (1992)].

MSC:

91B30 Risk theory, insurance (MSC2010)
60K10 Applications of renewal theory (reliability, demand theory, etc.)
60G40 Stopping times; optimal stopping problems; gambling theory
60H30 Applications of stochastic analysis (to PDEs, etc.)
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] DOI: 10.1111/j.1467-9965.1995.tb00064.x · Zbl 0866.90047
[2] Bauer D., Modeling the forward surface of mortality (2009)
[3] Bielecki T., Credit risk: modeling, valuation and hedging (2001)
[4] Biffis E., Istituto Italiano degli Attuari pp 1– (2006)
[5] DOI: 10.1007/s00780-003-0108-1 · Zbl 1052.91036
[6] Brémaud P., Point processes and queues. Martingale dynamics (1981)
[7] DOI: 10.1007/BF00537538 · Zbl 0415.60048
[8] DOI: 10.2143/AST.36.1.2014145 · Zbl 1162.91403
[9] DOI: 10.1214/009117906000000872 · Zbl 1124.91028
[10] Duffie D., Dynamic asset pricing theory, 3. ed. (2001) · Zbl 1140.91041
[11] DOI: 10.1214/aoap/1035463324 · Zbl 0868.90008
[12] Girosi F., Demographic forecasting (2008)
[13] International Financial Reporting Standard N. 4 (2004)
[14] DOI: 10.1111/j.0960-1627.2005.00208.x · Zbl 1109.91036
[15] Kusuoka S., Advances in Mathematical Economics 1 pp 69– (1999)
[16] Lando D., Review of Derivatives Research 2 pp 99– (1998)
[17] Lee R., North American Actuarial Journal 4 pp 80– (2000) · Zbl 1083.62535
[18] DOI: 10.2307/2290201
[19] DOI: 10.1137/040610933 · Zbl 1158.60362
[20] Lipster R. S., Statistics of random processes, 2. ed. (2001)
[21] DOI: 10.1111/j.1539-6975.2006.00194.x
[22] DOI: 10.1017/CBO9780511543289
[23] Norberg R., Mitteilungen der Schweizer Vereinigung der Versicherungs Mathematiker 87 pp 17– (1987)
[24] Norberg R., Scandinavian Actuarial Journal 4 pp 194– (1989)
[25] Protter P., Stochastic integration and differential equations, 2. ed. (2004) · Zbl 1041.60005
[26] Samuelson P., Scientia 98 pp 1– (1963)
[27] Schervish M., Theory of statistics (1995) · Zbl 0834.62002
[28] DOI: 10.1109/TIT.1975.1055360 · Zbl 0298.93023
[29] DOI: 10.1109/TIT.1972.1054756 · Zbl 0227.62055
[30] DOI: 10.1016/S0167-6687(00)00048-2 · Zbl 0994.91032
[31] Yong J., Stochastic controls: Hamiltonian systems and HJB equations (1999) · Zbl 0943.93002
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.